Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 10, NWS Houston/Galveston, TX

December 22, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 22, 2007, 3:20 PM CST for 5 counties in Texas. It took effect at Dec 22, 2007, 7:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:20 PM CST (21:20 UTC)
In effect from
Dec 22, 2007, 7:00 PM CST
Expired
Dec 23, 2007, 6:00 AM CST
In force
11 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-556 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 222120
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CST SAT DEC 22 2007

...WIND ADVISORY FOR THE COASTAL COUNTIES THIS EVENING...

.WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG
THE COAST THIS EVENING IN THE WAKE OF A COLD FRONT.

TXZ214-235>238-230700-
/O.NEW.KHGX.WI.Y.0010.071223T0100Z-071223T0700Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
320 PM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CST SUNDAY. 

A COLD FRONT WILL SWEEP OFF THE UPPER TEXAS COAST BY SUNSET.
NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
ALONG THE IMMEDIATE COAST SHORTLY AFTER SUNSET. THESE WINDS WILL
PERSIST THROUGH THE EVENING...BEFORE DECREASING TO 15 TO 20 MPH
LATE TONIGHT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION.
THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
1 follow-up statement
000 
WWUS74 KHGX 230236
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
836 PM CST SAT DEC 22 2007

...WIND ADVISORY FOR THE COASTAL COUNTIES THIS EVENING...

.WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG THE
COAST TONIGHT INTO TOMORROW MORNING IN WAKE OF A COLD FRONT.

TXZ214-235>238-231200-
/O.EXT.KHGX.WI.Y.0010.000000T0000Z-071223T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
836 PM CST SAT DEC 22 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. 

A COLD FRONT HAS PUSHED OFF THE UPPER TEXAS COAST THIS EVENING.
NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST
ACROSS COASTAL AREAS. THESE WINDS WILL PERSIST THROUGH THE
NIGHT...BEFORE DECREASING TO 15 TO 20 MPH BY TOMORROW MORNING.
WINDS WILL BE LESS FARTHER INLAND.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION.
THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...
AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER
CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY
CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:06 PM CST, 14 minutes earlier.

Area forecast discussion, Dec 22, 3:06 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
306 PM CST SAT DEC 22 2007

.DISCUSSION...
INITIAL PREFRONTAL TROUGH HAS EXITED THE CWA WHILE THE COLD FRONT
IS NOW MOVING INTO OUR NW ZONES. SKIES HAVE CLEARED OVER MOST OF
THE CWA THIS HOUR. WINDS WILL INCREASE OVER THE WATERS AROUND
SUNSET AS THE COLDER AIRMASS ARRIVES. WILL ISSUE A WIND ADVISORY
FOR THE COASTAL ZONES FROM 01-07Z DUE TO THE LIKELIHOOD OF STRONG
WINDS ALONG THE IMMEDIATE COAST. A VERY DRY AIRMASS WILL ADVECT
INTO SE TX OVERNIGHT. ALTHOUGH THE WINDS WILL NOT DECOUPLE...
THINK NRN ZONES COULD STILL SEE A LIGHT FREEZE. ELSEWHERE...WINDS
SHOULD STAY UP ENOUGH TO KEEP TEMPS ABOVE FREEZING. REGARDLESS...
THE WIND CHILL VALUES IN THE MID/UPPER 20S WILL BE A RUDE
AWAKENING AFTER THE WARM WEATHER OF THE LAST FEW DAYS. SFC HIGH
SETTLES OVER CWA SUNDAY WITH CLEAR SKIES...COOL TEMPS...AND LIGHT
WINDS. SFC HIGH REMAINS OVERHEAD SUNDAY NIGHT WITH A LIGHT FREEZE
LIKELY AGAIN OVER THE NRN HALF OF THE AREA.

A VERY PROGRESSIVE UPPER AIR PATTERN WILL REMAIN IN PLACE THIS
WEEK WITH SYSTEMS PASSING THROUGH THE AREA EVERY COUPLE OF DAYS.
MODELS BRING THE NEXT WEAK UPPER TROUGH THROUGH MONDAY EVENING.
THIS SYSTEM WILL BE MOISTURE STARVED WITH ONLY A LIMITED AMOUNT IN
THE MID/HIGH LEVELS. KEPT 20 POPS GOING MON AFTN/EVENING ONLY FOR
THE SRN HALF OF THE AREA. TROUGH PUSHES EAST OF THE AREA BY 12Z
SO PULLED MENTION OF PRECIP FOR CHRISTMAS DAY. HOWEVER...CLOUD
DECK WILL THICKEN/LOWER AS ISENTROPIC LIFT DEVELOPS IN ADVANCE OF
THE NEXT SYSTEM. THIS NEXT TROUGH AND ASSOCIATED PACIFIC FRONT
WILL CROSS THE AREA WED MORNING. WITH SATURATED LOW LEVELS...
EXPECTING SCATTERED SHRA DEVELOPMENT TUE NIGHT/EARLY WED IN
ADVANCE OF THE FRONT. SKIES WILL CLEAR OUT WED AFTN WITH DRY
WEATHER EXPECTED INTO THURSDAY AS WEAK SFC HIGH SETTLES OVER THE
AREA. THE NEXT UPPER TROUGH WILL DEVELOP OVER THE SRN ROCKIES LATE
WEEK. MODELS ARE IN POOR AGREEMENT ON THE EVOLUTION OF THIS
SYSTEM. LATEST GFS/GFS ENSEMBLE ARGUE FOR A PROLONGED WET PERIOD
AS A SIGNIFICANT AMOUNT OF RETURN FLOW DEVELOPS LATE THURSDAY
THROUGH SATURDAY...WITH THE NEXT FRONT DELAYED UNTIL LATE IN THE
WEEKEND. FOR NOW...HAVE KEPT SEASONAL TEMPS AND BROAD-BRUSHED 20/30
POPS TO THE FORECAST THIS PERIOD.

35

&&

.FIRE WEATHER...
WILL KEEP RED FLAG WARNING GOING UNTIL 6 PM. WINDS REMAIN
NORTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPS HAVE CLIMBED
INTO THE LOWER/MID 70S WITH RH VALUES OF 20-25 PCT OVER MOST OF
THE WARNING AREA. WINDS WILL DIMINISH WITH RH VALUES IMPROVING
AROUND SUNSET.  35

&&

.AVIATION...
SKIES HAVE CLEARED AND WINDS HAVE PICKED UP SIGNIFICANTLY THIS AFTN.
WILL KEEP SPEEDS UP/GUSTS IN THE TAFS THROUGH AT LEAST SUNSET BEFORE
THEY BEGIN TO DECOUPLE. OTHERWISE NO MAJOR ISSUES WITH HIGH PRESSURE
BUILDING IN AND VFR CONDITIONS PREVAILING. WE SHOULD SEE MAYBE A RE-
TURN OF LOW-LEVEL MOISTURE/POSSIBLY CLOUDS MON.  41

&&

.MARINE...
WINDS HAVE YET TO PICK UP OVER THE BAYS/WATERS SO FAR THIS AFTN HOW-
EVER WE SHOULD SEE THINGS TIGHTEN UP SHORTLY. AS SUCH...HAVE GONE A-
HEAD WITH AN SCA FOR ALL MARINE ZONES STARTING WITH THE NEXT PACKAGE
ON THROUGH THE OVERNIGHT HOURS. SPEEDS SHOULD SLACKEN SOME BY EARLY/
MID SUN MORNING AS HIGH PRESSURE BUILDS FAR ENOUGH SOUTH. WINDS WILL
GRADUALLY SHIFT TO A MORE ELY DIRECTION BY SUN NIGHT/MON AS THE HIGH
MOVES OFF TO THE EAST. ANOTHER FRONT/WIND SHIFT PROGGED FOR LATE TUE
BUT NOT SEEING MUCH MOISTURE SO ONLY ISOLATED/WIDELY SCT PCPN IN THE
WORKS ATTM.  41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      32  57  33  56  39 /   0   0   0  10  10
HOUSTON (IAH)              36  57  36  58  42 /   0   0   0  20  20
GALVESTON (GLS)            44  56  46  58  50 /   0   0   0  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
     FORT BEND...GRIMES...HARRIS...HOUSTON...JACKSON...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

&&

DISCUSSION...35
AVIATION/MARINE...41
Hazardous weather outlook, Dec 22, 5:00 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CST SAT DEC 22 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
500 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS THIS AFTERNOON.
TEMPERATURES WILL COOL DOWN AND WINDS WILL INCREASE BEHIND THE FRONT.
A WIND ADVISORY MIGHT BE NEEDED TONIGHT FOR THE COASTAL COUNTIES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE UPPER LEVEL WEATHER PATTERN WILL PUSH A SERIES OF STORM SYSTEMS
ACROSS THE STATE. A CHANCE OF RAIN WILL BE POSSIBLE MONDAY AFTERNOON
THROUGH EARLY TUESDAY MORNING...TUESDAY NIGHT THROUGH EARLY WEDNESDAY
MORNING AND THEN AGAIN THURSDAY AFTERNOON THROUGH FRIDAY MORNING. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:49 AM CSTRed Flag WarningHGXAustin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 14 more8 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.